# SDR AEX2004F00000

- Difficulty date: January 22, 2004
- Submitted: February 23, 2004
- Operation: Air carrier
- Aircraft: N2171D
- Make and model: Piper PA-28-161
- Aircraft serial: 287916146
- Engine: Lyc O320D3G
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Cylinder
- Part number: 6531904
- Condition: Cracked
- Location: Lt Mlg Strut
- Part time: 12,361 hours
- Component: Mlg
- Component part number: 3564404
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

UPPER TORQUE LINK ATTACH LUGS OF LT MAIN LANDING GEAR STRUT CYLINDER CRACKED OF DURING LANDING WITH RESULTING COLLAPSE OF GEAR.  PROBABLE CAUSE WAS UNDETECTED PREVIOUS CRACK OR CRACKS.  RECOMMEND THAT LANDING GEAR STRUT FAIRINGS TRAINING AIRCRAFT BE PERMANENTLY REMOVED FOR DAILY INSPECTION ACCESS.
